Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe muscle spasms in right thigh while on Amlodipine?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1548 Questions

default
Posted on Mon, 29 Aug 2016 in Hypertension and Heart Disease
Question: I was a statin a few months ago and had a severe XXXXXXX horse in my right thigh which afterwards I noticed a hernia-like nodule. Now, my inner right thigh become edematous when I stand or walk too much. I am on HTN medication amlodipine. Can you tell me what this can be?
doctor
Answered by Dr. Saddiq Ulabidin 4 hours later
Brief Answer:
It can be due to amlodipne but rule out local inflammation

Detailed Answer:
Hi! Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible.

Based on the history you have shared, it can be due to that nodule you had seen in the leg and inflammation caused by it or compression of lymphatic or vessels leading to sorrounding edema or swelling but such conditions can be part of amlodipine therapy too which causes edema or swelling in lower legs. Usually the swelling is in lower legs but, already present inflammation or vessel blockage can be exacerbated by amlodipine.

A local examination by your doctor and ultrasound of the swelling may be needed. If solid or cystic swelling is seen, it may need to be biopsied in such cases so shouldn't be ignored. However switching amlodipine to other group like ACE or ARBs may be needed.

Wishing you a speedy recovery. If you have any more questions, feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Saddiq Ulabidin 16 hours later
Thanks for your help. I had considered the lymphatic system, but had not considered the amlodipine aspect. I will definitely discuss both with the doctor on Tuesday when I go for my appointment. I will also have the nodule assessed as well. Thanks again, Dr. Ulabidin. You have been a great help.

Jessica
doctor
Answered by Dr. Saddiq Ulabidin 4 hours later
Brief Answer:
Closing remarks

Detailed Answer:
Hi! Thanks for sharing a detailed feeback and appreciation. You are always welcome for any help in future too. You can always contact me through my profile in directed queries.
Regards.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Lymphatic system

doctor1 MD

My husband has had an enlarged lymph node on the right side of his groin for over a year. One doctor treated it with steroids, another one recently...

doctor1 MD

My 6 year old was recently involved in a car accident and has been complaining of neck pain. She is is physical therapy with me and the...

doctor1 MD

I LIVE IN WISCONSIN AND HAVE LYMPHEDEMA IN MY RIGHT LEG AND HAS SPREAD TO MY GENITALS (SCROTUM & PENIS). VERY HARD TO FIND HELP WITH GENITAL...

doctor1 MD

hi i am 23 suffering from tuberculosis of lymph node.i have a lymph node enlarged in the left side,the left supraclavicular region.i am on att...

doctor1 MD

I have had hard swollen lymphnodes for over 5 years now. I have had them biopsied before and all was negative. i have 4 in my check all 2 cms and...

doctor1 MD

I am having a strange issue. First off I am an off and on iv drug user of methamphetamine . And a little background I'm 30 y/o and have no known...

doctor1 MD

My mother is almost 90. She had surgery on her foot. But, in the last two weeks she gained over twenty pounds of, we think, water, what should we do?